Can Kidney pain be a side effect of taking Ibuprofen? I was taking ibuprofen last week consecutively for 3 days (400mg t.i.d) after laser eye surgery. A day or so after starting it I experienced mild pain/discomfort in my left flank that came in waves. When I stopped taking the ibuprofen the flank pain also stopped.
The next day I took one more dose - the flank pain started again within an hour, but was gone the next day.
The same thing happened last year when I took ibuprofen for a sprain, but at the time I never associated it might be from the Ibuprofen.
I don't have any health problems and don't have any other symptoms.
Can this be a side effect of Ibuprofen in otherwise healthy Kidneys or is this something I should get checked out? Thanks.
I would think it is a complete coincidence. Yes it can cause kidney damage for people that already have loss of function or if taken for very long periods of time (weeks to months or in most cases years), on a continous basis, at a moderate to high dose. Addtionally having said that, ckd doesnt cause pain. so if this very brief useage had done anything, you wouldnt have pain from it. In fact, as it is an anti-inflamatory, it would stop that type of pain. I would be looking at the possiblitly of a small stone and the timing is just a coincidence, if it recurs again have an ultrasound done. Have you ever shown blood in the urine?
I too have heard that one has to take an NSAID for a while in order to experience kidney issues, but maybe you're just more sensitive than most? Besides, even if the risk is minute, why take it? It's not like ibuprofen is some miracle drug that you need to survive. And there are alternative anti-inflammatory meds that don't have these dangerous side effects. Aminoactiv is one. You might want to check it out!
hmmmm my nephrologist said absolutely NO antiinflammatory drugs under any circumstances. Which is a ***** as I have severe tendinitis in my shoulder and the only real treatment is anti inflammatory meds!!!!!!
I have Chronic Kidney Disease stage III. No pain. And NOTHING except Tylenol is allowed, and that is limited because I have only one kidney. Kidney pain when you actually feel it is generally from stones or you could have an infection in your kidney. That will cause pain. If you have stones or an infection, blood will Usually show up in your urine. About a month ago I had the pain in my side and back. I immediately thought it was a UTI because I do get them. My culture came back negative but with blood in my urine. My blood work came back a kidney infection. I took antibiotics for 20 days to clear it up. Monday I go for an Ultra sound again, to be sure there are no stones. The pain is gone. It disappeared about 4 days into the antibiotic.
tylenol? is that good for inflammatory type pain? I tend to fluctuate between stages 3 and 4, which is apparently common ie egfr fluctuates a little between 28-38. After months of severe shoulder pain from tendons, and little sleep, I threw the towel in and started hitting the ibuprofen. Onkly thing that kills this sort of pain. I hit it hard for a few days then take a reality check and give my poor old kidneys a week break :( Its actually affecting my mental heatkh, the pain and disturbed sleep for 9 months (rotator cuff injury) cant get in to surgeon for 6 more weeks so any pain relief advice would be great!
Im in early stage 4 and no renal pain. I did have it quite badly on and off but the neph told me was not from the ckd as it doesnt cause pain "is a slient enemy". The pain turned out to be from pyelonephritis - which ironically is waht caused my ckd. I have no bladder so tend to get a lot of it
My father in-law was in the hospital with a high fever and swelling in his legs with fluid. The hospital had him on antibiotics and blood thinner. His new wife was giving him Ibuprofen at the same time. He died and not even the doctors knew what happen. Could the Ibuprofen have had a factor in it?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.